Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Oct 12, 2011, 5:13 PM CDT for Vernon County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 5:13 PM CDT (22:13 UTC)
- Expired
- Oct 12, 2011, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 99 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217
WWUS83 KSGF 122213
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT WED OCT 12 2011
MOZ066-067-078-122245-
CEDAR MO-ST. CLAIR MO-VERNON MO-
513 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VERNON...
NORTHWESTERN CEDAR AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 545 PM
CDT...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF WALKER...OR 7 MILES
NORTHEAST OF NEVADA...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS AND WALKER.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3800 9403 3790 9395 3778 9406 3790 9434
3799 9432
TIME...MOT...LOC 2214Z 277DEG 14KT 3793 9426
$$
HATCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Oct 12, 2:29 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 12, 2:29 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 PM CDT WED OCT 12 2011 .DISCUSSION... SHOWERS AND THUNDERSTORMS IMPACTED PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. THIS INITIAL ROUND OF ACTIVITY CONTINUES TO SHIFT INTO THE EASTERN OZARKS THIS AFTERNOON. MEANWHILE...SKIES HAD CLEARED OVER WESTERN MISSOURI AND EASTERN KANSAS...ALLOWING TEMPERATURES TO WARM INTO THE MIDDLE AND UPPER 70S. THIS WARMING...ALONG WITH A PASSING SHORTWAVE TROUGH...HAS CREATED AN UNSTABLE AIRMASS OVER THIS REGION. MIXED LAYER CAPES HAVE INCREASE TO OVER A 1000 J/KG WEST OF HIGHWAY 65. A FIELD OF CUMULUS HAD DEVELOPED IN THIS REGION WHERE ITS THOUGHT THAT A 2ND ROUND OF STORMS COULD DEVELOP. THE H-TRIP MODEL SUGGESTS INITIATION SOMEWHERE NEAR THE KANSAS AND MISSOURI STATE LINE BETWEEN 22Z AND 00Z. THE ENVIRONMENT SHOULD BE SUPPORTIVE OF A FEW STRONG TO MARGINALLY SEVERE STORMS. OVERALL DEEP LAYER SHEAR OF 20-25 KNOTS WILL BE JUST SUFFICIENT TO ORGANIZE A FEW UPDRAFTS. CAPE BELOW 3KM EXCEEDED 100 J/KG...WHICH WILL ALLOW FOR A MARGINAL RISK FOR DAMAGING WIND GUSTS. THERE ALSO COULD BE A RISK FOR LARGE HAIL UP TO THE SIZE OF QUARTERS OR HALF DOLLARS. THE VEERING SURFACE WINDS FROM THE SOUTHWEST WOULD MITIGATE LOW LEVEL HELICITIES NEEDED FOR TORNADOES...THEREFORE...THIS EVENING'S ENVIRONMENT IS NOT IDEAL FOR A TORNADO RISK. THIS CONVECTION WILL SHIFT EAST THROUGH THE EVENING HOURS...EVENTUALLY EXITING THE OZARKS BY MIDNIGHT TONIGHT. A PACIFIC AIRMASS WILL FOLLOW...SETTING THE STAGE FOR SEVERAL DAYS OF DRY WEATHER AND COOLER OVERNIGHT LOW TEMPERATURES. LOOK FOR LOWS IN THE 40S BOTH THURSDAY NIGHT AND FRIDAY NIGHT. AFTERNOON HIGHS WILL STILL WARM INTO THE 70S. A PRETTY NICE WEEKEND IS IN STORE FOR EVERYONE. THE UPPER FLOW WILL BECOME HIGHLY ZONAL...ALLOWING SOUTHERLY WINDS TO QUICKLY COMMENCE BY SATURDAY AFTERNOON. IT COULD BE A FANTASTIC WEEKEND FOR A RIVER FLOAT OR A LATE SEASON LAKE RUN...AS AFTERNOON TEMPERATURES BOTH SATURDAY AND SUNDAY...WARM INTO THE MIDDLE AND UPPER 70S UNDER MOSTLY SUNNY SKIES. BY MONDAY...BOTH THE GFS AND THE ECMWF SUGGEST A STRONGER COLD FRONT TO PUSH ACROSS SOUTHERN MISSOURI. THIS FEATURE WILL FORCE A COLDER SHOT OF CANADIAN AIR...CAUSING TEMPERATURES TO BECOME MUCH COOLER. HIGHS TUESDAY AND WEDNESDAY OF NEXT WEEK COULD STRUGGLE TO WARM OUT OF THE UPPER 50S AND LOWER 60S. THERE ALSO COULD BE A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS WITH THIS FRONTAL PASSAGE. CRAMER && .AVIATION... /ISSUED 1212 PM CDT WED OCT 12 2011/ FOR THE 12/1800Z KSGF/KJLN/KBBG TAFS...A COLD FRONT WILL MOVE THROUGH THE TAF SITES FROM 22Z-02Z. SHOWERS OVER THE EASTERN OZARKS ATTM WILL SHIFT EAST WITH SOME LOCALIZED LOWER CEILINGS AT KBBG POSSIBLE IN THE NEAR TERM. SHOULD SEE SOME SHRA/TSTM REDEVELOPMENT AS THE FRONT MOVES INTO WESTERN MO EARLY IN THE TAF PERIOD...BUT PRECIP WILL QUICKLY SHIFT EAST. IN GENERAL WILL CARRY VFR CONDITIONS WITH LOCALIZED MVFR/IFR CONDITIONS NEAR HEAVIER RAIN PRODUCING SHRA/TSRA. BEHIND THE FRONT...NORTHWEST WINDS SHOULD DRY CONDITIONS OUT AND WILL CARRY VFR CIGS/VIS LATE TONIGHT AND THU. SOME GUSTY NORTHWEST WINDS WILL OCCUR WITH DAYTIME MIXING LATE IN THE TAF PERIOD. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 12, 12:53 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR SPOTTER ACTIVATION. NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT WED OCT 12 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT WED OCT 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON AND EVENING OVER AREAS NEAR THE KANSAS AND MISSOURI STATE LINE. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...WITH LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...AND DAMAGING THUNDERSTORM WIND GUSTS UP TO 60 MPH. THESE STORMS WILL TRACK EASTWARD THROUGH THE REST OF THE OZARKS REGION DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED FIRE WEATHER DANGER FOR AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR ON THURSDAY...AND ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS ON FRIDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY AND MONDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Oct 12, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT WED OCT 12 2011
MOZ066-067-078-122245-
CEDAR MO-ST. CLAIR MO-VERNON MO-
513 PM CDT WED OCT 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VERNON...
NORTHWESTERN CEDAR AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 545 PM
CDT...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF WALKER...OR 7 MILES
NORTHEAST OF NEVADA...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS AND WALKER.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3800 9403 3790 9395 3778 9406 3790 9434
3799 9432
TIME...MOT...LOC 2214Z 277DEG 14KT 3793 9426
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 7:37 PM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Oct 12, 5:22 PM CDT | Special Weather Statement | SGF | Dade | 23 min |
| Oct 12, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 47 min |
| Oct 12, 5:33 PM CDT | Special Weather Statement | SGF | McDonald | 27 min |
| Oct 12, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 42 min |
| Oct 12, 5:55 PM CDT | Special Weather Statement | SGF | Benton | 35 min |
| Oct 12, 6:20 PM CDT | Special Weather Statement | SGF | Barry | 40 min |
| Oct 12, 6:24 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 32 min |
| Oct 12, 6:32 PM CDT | Special Weather Statement | SGF | Lawrence | 28 min |
| Oct 12, 6:47 PM CDT | Special Weather Statement | SGF | Taney | 28 min |
| Oct 12, 6:50 PM CDT | Special Weather Statement | SGF | Benton | 40 min |
| Oct 12, 6:55 PM CDT | Special Weather Statement | SGF | Polk | 35 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.